Alert archive / New Mexico / Special Weather Statements in 2016
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Aug 2, 2016, 1:40 PM MDT for Hidalgo County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 1:40 PM MDT (19:40 UTC)
- Expired
- Aug 2, 2016, 2:30 PM MDT
- In force
- 50 min
- Issued by
- NWS El Paso, TX
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 167 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 7.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585
WWUS84 KEPZ 021940
SPSEPZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
140 PM MDT TUE AUG 2 2016
NMZ404-405-022030-
LOWLANDS OF THE BOOTHEEL NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
140 PM MDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO COUNTY UNTIL
230 PM MDT...
AT 139 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTH OF COTTON CITY...MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 45 MPH WITH BLOWING DUST WILL BE POSSIBLE WITH
THIS STORM. VISIBILITIES MAY DROP BELOW ONE MILE.
LOCATIONS IMPACTED INCLUDE...
LORDSBURG...STEINS...COTTON CITY...ROAD FORKS...GRANITE GAP...
LORDSBURG PLAYA...PYRAMID MOUNTAINS AND SHAKESPEARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3242 10905 3246 10862 3209 10871 3206 10901
3223 10905
TIME...MOT...LOC 1939Z 168DEG 16KT 3215 10887
$$
FAUSETTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:31 AM MDT, 10 hours 9 minutes earlier.
Area forecast discussion, Aug 2, 3:31 AM MDT, 10 hours 9 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
331 AM MDT TUE AUG 2 2016
.SYNOPSIS...
The monsoon is finally here. Moist and unstable air has moved
into the Borderland on a deep southerly flow. This will mean
increased chances and increased areas of showers and thunderstorms
each day through the week and into the weekend. Heavy rain will be
possible with many of these storms so a Flash Flood Watch is in
effect for portions of Southwest and South Central New Mexico
today and Wednesday. Rain and storm chances will be higher west of
the Rio Grande and lower east, but all areas should see a share of
this monsoon rain. Temperatures will be cooler through the week,
but still seasonably warm, thanks to more clouds.
&&
.DISCUSSION...
The synoptic pattern has finally set up to facilitate an enhanced
monsoon pattern. That means we have deep and persistent southerly
trajectories into the southwestern U.S. This is the set up that
brings abundant moisture into the region, and defines our
Southwest American Monsoon pattern. The result will be higher
dewpoints, more PW, increased clouds, and better chances for
precipitation and storms across the entire forecast area.
Dewpoints are now hung up in the 55-65 degree range, PW last night
jumped to 1.38" and is proged to go over 1.5". We saw a big
increase in storm/rain coverage yesterday and we continue to see
development overnight. The models keep this healthy moisture plum
over the region and skewed/focused west today; but then allows it
to spread east and become uniformly "Wet" across all our zones. In
addition, there is a slow-north-drifting disturbance aloft over
SE AZ/SW NM that is helping to spawn daily MCS's. So for today/
tonight POPs are higher west and lower east. We also have the W
and N zones under a Flash Flood Watch today and tomorrow.
For the Thursday and beyond periods, when the moisture is more
centered over our region, POPs more equal across all zones with no
discernible focus for convection due to a non-descript upper
pattern showing no features moving over.
For the weekend there is a hint of pinching the monsoon moisture
tap from the south as high pressure to our west begins to build
back west over S TX and N Mexico. This does look to allow moisture
amounts to decline, but adequate moisture does look to stay hung
up over the region. The result will likely be a reduction in
storm/rain coverage, but certainly no an elimination of
precipitation. Rain amounts may also be curtailed for next
weekend.
Finally, with the addition of good moisture to our atmosphere,
temperatures will not be as extreme. In fact daily max temps
should top out near normal, with some locations stopping short of
normal with early cloud/storm development.
&&
.AVIATION...Valid 02/12Z-03/12Z.
Generally VRF conditions for all terminals. However scattered to
numerous showers and thunderstorms will create tempo isol areas of
MVFR and maybe IFR condition in vicinity of heavy rain/
thunderstorms. Mostly P6SM SCT-BKN080-100 BKN200-250 through much
of the period. ISOL-SCT SHRA BKN030-050 through 16Z through the
morning hours. After 18Z, scattered lowland and nmrs mountain
1-3SM +TSRA BKN020-040.
&&
.FIRE WEATHER...
Fire weather will be greatly moderated with the addition of
abundant monsoonal moisture. A more persistent monsoon pattern
than at any other time this year will finally be in place across
the region through the week and into the weekend. Storms will be
most numerous in the west, scattered in the east. With higher RH
and more clouds, temperatures will remain near normal and possibly
below normal in some instances when cloud cover and rain early in
the day keep temps down. Relative humidities will be above 20
percent with winds generally light except near thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 94 73 94 74 / 30 40 40 30
Sierra Blanca 96 70 93 71 / 30 30 30 20
Las Cruces 92 69 91 69 / 30 50 40 30
Alamogordo 94 71 93 71 / 50 50 40 40
Cloudcroft 72 52 72 54 / 80 60 80 40
Truth or Consequences 91 69 89 70 / 40 50 60 50
Silver City 84 62 82 62 / 70 50 70 50
Deming 92 68 90 68 / 40 50 50 40
Lordsburg 88 66 87 67 / 60 50 70 40
West El Paso Metro 96 73 93 74 / 30 40 40 30
Dell City 95 69 95 69 / 30 40 40 30
Fort Hancock 97 73 97 74 / 30 30 40 30
Loma Linda 89 67 89 69 / 30 40 50 30
Fabens 97 71 95 72 / 30 40 40 40
Santa Teresa 93 71 93 71 / 30 40 40 30
White Sands HQ 92 72 92 73 / 30 50 40 30
Jornada Range 93 68 91 67 / 30 50 40 30
Hatch 94 69 92 69 / 30 50 50 40
Columbus 91 69 90 70 / 40 50 50 40
Orogrande 93 71 92 71 / 30 40 40 30
Mayhill 80 56 80 57 / 70 50 70 40
Mescalero 81 56 81 57 / 80 60 70 50
Timberon 79 54 79 56 / 70 60 70 40
Winston 84 58 83 58 / 80 60 70 60
Hillsboro 90 65 89 64 / 40 50 60 50
Spaceport 91 68 90 68 / 40 50 60 40
Lake Roberts 86 55 84 55 / 80 60 80 50
Hurley 85 62 85 63 / 70 50 70 50
Cliff 88 61 85 60 / 60 60 80 50
Mule Creek 85 57 83 56 / 80 60 80 60
Faywood 88 63 87 64 / 70 50 60 50
Animas 87 68 87 68 / 60 70 70 40
Hachita 88 67 88 67 / 60 60 60 40
Antelope Wells 85 66 86 65 / 80 70 70 40
Cloverdale 81 62 82 63 / 70 60 70 40
&&
.EPZ Watches/Warnings/Advisories...
NM...Flash Flood Watch from 11 AM MDT this morning through late
tonight for NMZ407-409-410-412-414>416.
Flash Flood Watch from 11 AM MDT this morning through Wednesday
evening for NMZ401>406-408.
TX...None.
&&
14-BIRDHazardous weather outlook, Aug 2, 11:51 AM MDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1151 AM MDT TUE AUG 2 2016 NMZ401>410-412-414>416-031800- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-CENTRAL TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- 1151 AM MDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND SOUTHWEST NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT ...FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT... VERY MOIST ATMOSPHERIC CONDITIONS WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THAT ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAINFALL. EXCESSIVE RUNOFF MAY GENERATE LOCALIZED FLASH FLOODING ALONG SMALL STREAMS...ARROYOS AND OTHER DRAINAGES. FLOODED LOW WATER CROSSINGS AND ROAD WASHOUTS MAY OCCUR. PONDING OF WATER MAY OCCUR IN POORLY DRAINED LOW LYING AREAS AND ROADS. PERIODS OF SMALL HAIL AND WIND GUSTS UP 50 MPH MAY ALSO OCCUR WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MONSOONAL MOISTURE PLUME WILL REMAIN OVER THE REGION WITH AT LEAST A CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. PERIODS OF HEAVY RAINFALL WITH LOCALIZED FLOODING MAY OCCUR. MOISTURE LEVELS WILL DROP SOMEWHAT DURING THE WEEKEND THAT MAY LIMIT HEAVY RAINFALL POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. NMZ411-413-417-TXZ418>424-031800- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1151 AM MDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. RAIN DISTRIBUTION WILL BE SPOTTY SPOTTY OVERALL...BUT SOME STORMS COULD STILL PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL THAT COULD CAUSE MINOR LOCALIZED FLOODING IN THE VICINITY OF THE STORM. PERIODS OF SMALL HAIL AND WIND GUSTS UP TO 50 MPH MAY ALSO OCCUR FROM STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MONSOONAL MOISTURE PLUME WILL REMAIN OVER THE REGION WITH AT LEAST A CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. PERIODS OF HEAVY RAINFALL WITH LOCALIZED FLOODING MAY OCCUR. MOISTURE LEVELS WILL DROP SOMEWHAT DURING THE WEEKEND THAT MAY LIMIT HEAVY RAINFALL POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. LUNDEEN
In the hours before
Special weather statement, Aug 2, 1:40 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
140 PM MDT TUE AUG 2 2016
NMZ404-405-022030-
LOWLANDS OF THE BOOTHEEL NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
140 PM MDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO COUNTY UNTIL
230 PM MDT...
AT 139 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTH OF COTTON CITY...MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 45 MPH WITH BLOWING DUST WILL BE POSSIBLE WITH
THIS STORM. VISIBILITIES MAY DROP BELOW ONE MILE.
LOCATIONS IMPACTED INCLUDE...
LORDSBURG...STEINS...COTTON CITY...ROAD FORKS...GRANITE GAP...
LORDSBURG PLAYA...PYRAMID MOUNTAINS AND SHAKESPEARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3242 10905 3246 10862 3209 10871 3206 10901
3223 10905
TIME...MOT...LOC 1939Z 168DEG 16KT 3215 10887
FAUSETTThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:06 PM MDT | Special Weather Statement | EPZ | Doña Ana | 39 min |
| Aug 1, 6:27 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 48 min |
| Aug 1, 6:42 PM MDT | Special Weather Statement | EPZ | Hidalgo | 48 min |
| Aug 1, 7:41 PM MDT | Special Weather Statement | EPZ | Grant | 49 min |
| Aug 1, 7:57 PM MDT | Areal Flood Advisory | EPZ | Luna | 2 hr |
| Aug 1, 9:25 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Aug 1, 10:03 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna, Sierra | 3 hr |
| Aug 2, 3:32 PM MDT | Special Weather Statement | EPZ | Grant | 43 min |
| Aug 2, 3:47 PM MDT | Special Weather Statement | EPZ | Hidalgo | 43 min |
| Aug 2, 5:03 PM MDT | Special Weather Statement | EPZ | Luna | 42 min |
| Aug 2, 5:19 PM MDT | Flash Flood Warning | EPZ | Luna | 3 hr |
| Aug 1, 6:35 PM MDT | Special Weather Statement | EPZ | El Paso | 40 min |
Nearby
Special Weather Statements in New Mexico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.